Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 8, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 28, 1999, 9:02 AM CDT for Jackson County, Missouri; Johnson County, Wyandotte County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1999, 9:02 AM CDT (14:02 UTC)
- Expired
- Jun 28, 1999, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Johnson County, KS, Wyandotte County, KS, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 39 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 2.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1511 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KEAX 281405 FFWMCI KSC091-209-MOC095-281700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 902 AM CDT MON JUN 28 1999 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLASH FLOOD WARNING FOR... JOHNSON COUNTY IN KANSAS WYANDOTTE COUNTY IN KANSAS JACKSON COUNTY IN MISSOURI * UNTIL 1200 PM CDT * AT 902 AM CDT...WEATHER SPOTTERS REPORTED VERY HEAVY RAIN PRODUCING FLASH FLOODING FROM OLATHE KANSAS TO KANSAS CITY KANSAS INTO THE DOWNTOWN KANSAS CITY AREA. * ADDITIONAL HEAVY RAINFALL WILL LEAD TO RAPID RISES...AND THE THREAT OF FLASH FLOODING...ON THE FOLLOWING STREAMS AND CREEKS TURKEY CREEK BRUSH CREEK ALTHOUGH THE HEAVY RAINS WILL BE DIMINISHING BY 10 AM... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 4:24 AM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 28, 4:24 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 330 AM CDT MON JUN 28 1999 RAIN RAIN GO AWAY IS THE CHALLENGE OF THE DAY. MCS CURRENTLY MOVING SOUTHEAST ACROSS SOUTHERN ZONES. SO FAR THERE IS NO TRAINING BEHIND IT. SO IT LOOKS LIKE WE SIT AND WAIT TO SEE WHAT HAPPENS WITH THE MCS OUT IN SW NEB/NW KS. THIS MCS IS LAGGING BEHINDS LAST NITES...ALTHOUGH THERE IS CURRENTLY SOME CONVECTION DEVELOPING OUT AHEAD OF IT. 850-300 THKNS WOULD KEEP IT MOVING ALMOST DUE EAST. SFC FRONT IS HARD TO PICK OUT...BUT IT LOOKS TO BE STRETCHING FROM EASTERN IA TO NW MO TO N KS. ETA PROGS DONT HAVE IT MOVING TOO MUCH FARTHER SOUTH UNTIL 00Z. THIS ALONG WITH LLVL JET AND GOOD THETA/E ADV MAKES TSRA CHCS GOOD AGAIN TODAY. LOOKS LIKE BY PRESS TIME CURNT CONVECTION WILL HAVE CLEARED ALL BUT FAR SOUTHERN CWA. SO WILL PLAN ON STARTING OUT WITH 50 POPS NORTH OF I70 TO COVER MORE DEVELOPMENT ALONG FRONT...AND WAITING FOR MCS TO SHOW UP. TEMPS TODAY AGAIN TRICKY. HAD A 10 DEGREE SPREAD IN THE METRO YESTERDAY AND CAN SEE SIMILAR PROBLEMS TODAY. WILL PLAN ON FOLLOWING A FAN/FWC COMBO AND TRIMMING A BIT OFF CURRENT FCST. FOR TUES...CURRENT FCST LOOKS ON TRACK. THINK THE GUID TEMPS LOOK A BIT COOL FOR GOOD SUNSHINE AT THE END OF JUNE. WILL TACK ON A CATEGORY. WAA ALREADY GOING STRONG AGAIN IN KS BY TUES AFTERNOON. WARM FRONT SETS UP SOUTH OF CWA...ALSO LOOKS LIKE CONVECTION COULD FIRE AHEAD OF LLVL JET IN W KS. ALTHOUGH NO IMPRESSIVE UPPER LEVEL FEATURES...FEEL THAT POPS ARE WARRANTED FOR ALL BUT NORTHEASTERN CWA FOR TUES NITE. .EAX... KS...NONE. MO...NONE. LVQ
In the hours before
Local storm report, Jun 28, 8:39 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
839 AM CDT MON JUN 28 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 AM PAOLA KS 60-65 MPH TSTM GUST
06/28/99 MIAMILocal storm report, Jun 28, 8:39 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
839 AM CDT MON JUN 28 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 AM PAOLA KS 60-65 MPH TSTM GUST
06/28/99 MIAMILocal storm report, Jun 28, 8:48 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
848 AM CDT MON JUN 28 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 AM BONITA KS 65 MPH TSTM GUST
06/28/99 JOHNSONLocal storm report, Jun 28, 8:48 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
848 AM CDT MON JUN 28 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 AM BONITA KS 65 MPH TSTM GUST
06/28/99 JOHNSONLocal storm report, Jun 28, 8:56 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
856 AM CDT MON JUN 28 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0818 AM 2 NW PARKER KS WIND DAMAGE
06/28/99 LINN GUTTERS BLOWN OFF HOUSE,
0836 AM DREXEL MO 60 MPH TSTM GUST
06/28/99 CASS AT 8:36 WATCHERS
REPORTED 50-60MPH
WINDS,
0841 AM DREXEL MO WIND DAMAGE
06/28/99 CASS WINDS 65 MPH. TREES
DOWN, 8-16 INCH SIZED
TREES.
PEA SIZED HAIL.Local storm report, Jun 28, 8:56 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
856 AM CDT MON JUN 28 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0818 AM 2 NW PARKER KS WIND DAMAGE
06/28/99 LINN GUTTERS BLOWN OFF HOUSE,
0836 AM DREXEL MO 60 MPH TSTM GUST
06/28/99 CASS AT 8:36 WATCHERS
REPORTED 50-60MPH
WINDS,
0841 AM DREXEL MO WIND DAMAGE
06/28/99 CASS WINDS 65 MPH. TREES
DOWN, 8-16 INCH SIZED
TREES.
PEA SIZED HAIL.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:10 AM CDT | Flash Flood Warning | EAX | Bates, Cass, Henry | 5 hr |
| Jun 28, 1:38 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 52 min |
| Jun 28, 8:30 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 45 min |
| Jun 28, 8:49 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 56 min |
| Jun 28, 8:54 AM CDT | Severe Thunderstorm Warning | EAX | Jackson | 51 min |
| Jun 28, 7:56 AM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 54 min |
Nearby
Flash Flood Warnings in Kansas, 1999Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.